Alert archive / Kentucky / Tornado Warnings in 2023
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Aug 14, 2023, 4:14 AM CDT for 4 counties in Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2023, 4:14 AM CDT (09:14 UTC)
- Expired
- Aug 14, 2023, 4:31 AM CDT
- In force
- 17 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Graves County, KY, Livingston County, KY, Marshall County, KY, McCracken County, KY
The radar
The Paducah radar (KPAH), 26 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2633 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Aug 14, 3:00 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 14, 3:00 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
300 AM CDT Mon Aug 14 2023
.SHORT TERM...(Today through Wednesday night)
Issued at 300 AM CDT Mon Aug 14 2023
The main forecast concerns in the short-term portion of the forecast
will be the very heavy rain and flooding potential this morning,
with some lingering isolated to scattered showers and storm this
afternoon. The best chance would be over western KY and southwest IN
for the afternoon hours.
Today and tonight: Convection sliding through the area early this
morning, will shift east of the area by mid morning. At the same
time, a 500 mb closed low is expected to shift from southern MN
eastward to northern IL this evening. While the better forcing will
shift east of the area throughout the day, there may be just enough
forcing during the heat of the day to touch off a few more showers
and storms along the cold front this afternoon. Otherwise, expect
cooler/drier conditions to arrive tonight in the wake of the frontal
passage. Highs are expected to be in the low to mid 80s today with
overnight lows dropping to around 60 tonight.
Tuesday through Wednesday: A surface ridge is expected to build
across much of the central CONUS through this time period. At the
same time, the aforementioned upper trough is expected to shift
gradually eastward through this time period; although, a portion of
the trough will linger across the Quad State. The combination of the
two features along with drier air in place, will lead to a fairly
quiet weather pattern along with cooler/more comfortable conditions.
High temperatures will be in the mid to upper 70s through much of
this time period. Overnight lows are expected to be around 60
degrees!
.LONG TERM...(Thursday through Sunday)
Issued at 300 AM CDT Mon Aug 14 2023
The aformentioned surface ridge is expected to remain in place
across the area through much of the extended forecast before
gradually shifting eastward toward the weekend. As this happens, an
upper level ridge is expected to steadily build as southerly flow
increase on the back side of the surface ridge. The combination of
the two features will lead to a warming trend for the last half of
the week into the weekend. Humidity will also be on the increase
once again with southerly flow off the Gulf. In fact, it does look
like the entire area will see temperatures warm above normal. Highs
will warm from the mid 80s Thursday to the low 90s for the weekend.
Overnight lows will warm back into the upper 60s to low 70s.
&&
.AVIATION...
Issued at 1242 AM CDT Mon Aug 14 2023
IFR or lower ceilings are strung out along a boundary from KMVN
through KOWB to start the period. Some improvement is likely when
SHRA/TSRA arrive there in a few hours. Behind the convection it
will likely take most of the day for ceilings to climb to VFR
levels. For KCGI and KPAH, SHRA and TSRA will be scattered to
start and then become more widespread in the pre-dawn hours. Some
gusty winds will be possible with the main line of TSRA. MVFR
ceilings will arrive with the rain and linger behind it through
midday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until 10 AM CDT this morning for ILZ080-081-084>086-
088>090-092>094.
MO...Flood Watch until 10 AM CDT this morning for MOZ076-086-087-100-
107>112-114.
IN...None.
KY...Flood Watch until 10 AM CDT this morning for KYZ001>009.
&&
SHORT TERM...KC
LONG TERM...KC
AVIATION...DRSHazardous weather outlook, Aug 14, 3:08 AM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 308 AM CDT Mon Aug 14 2023 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-150815- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 308 AM CDT Mon Aug 14 2023 /408 AM EDT Mon Aug 14 2023/ ...Flash Flooding Possible through mid Morning... This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The heavy rainfall potential will end by mid morning, but lingering flooding may impact the morning commute. Isolated thunderstorms are expected again this afternoon along a frontal boundary. A few storms could be strong or briefly severe in western Kentucky and southwest Indiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any flooding to the National Weather Service in Paducah.
In the hours before
Special weather statement, Aug 14, 1:34 AM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Paducah KY
134 AM CDT Mon Aug 14 2023
MOZ086-100-140700-
Wayne MO-Bollinger MO-
134 AM CDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of southern Bollinger
and east central Wayne Counties through 200 AM CDT...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Puxico, or 12 miles west of Advance, moving northeast
at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Grassy around 145 AM CDT.
Other locations in the path of this storm include Marble Hill and
Leopold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
southeastern Missouri.
&&
LAT...LON 3707 9029 3754 8988 3716 8987 3713 8994
3713 8996 3706 8997 3704 9011 3704 9015
TIME...MOT...LOC 0633Z 218DEG 40KT 3709 9014
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DRSSpecial weather statement, Aug 14, 1:46 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
146 AM CDT Mon Aug 14 2023
MOZ110-111-140715-
Stoddard MO-Scott MO-
146 AM CDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of west central Scott
and northern Stoddard Counties through 215 AM CDT...
At 145 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bloomfield, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bell City around 205 AM CDT.
Other locations in the path of this storm include Advance and Oran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9015 3704 9007 3704 9000 3706 8999
3705 8996 3710 8996 3713 8990 3708 8958
3679 8989
TIME...MOT...LOC 0645Z 212DEG 25KT 3690 8992
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DRSSpecial weather statement, Aug 14, 2:27 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
227 AM CDT Mon Aug 14 2023
ILZ092-MOZ087-110-111-140800-
Alexander IL-Stoddard MO-Cape Girardeau MO-Scott MO-
227 AM CDT Mon Aug 14 2023
...A strong thunderstorm will impact portions of northwestern
Alexander, northwestern Scott, southeastern Cape Girardeau and
northeastern Stoddard Counties through 300 AM CDT...
At 227 AM CDT, Doppler radar was tracking a strong thunderstorm near
Oran, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Morley around 230 AM CDT.
Oran around 235 AM CDT.
Benton and Delta around 240 AM CDT.
Chaffee around 245 AM CDT.
Other locations in the path of this storm include Kelso, Dutchtown,
Scott City, Gordonville, Cape Girardeau Airport, Cape Girardeau and
Jackson.
This includes Interstate 55 between Mile Markers 82 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3697 8972 3709 8988 3741 8959 3722 8935
TIME...MOT...LOC 0727Z 222DEG 26KT 3709 8974
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DRSLocal storm report, Aug 14, 3:57 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
357 AM CDT Mon Aug 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM Flash Flood Coldwater 37.30N 90.42W
08/14/2023 Wayne MO Emergency Mngr
Highway 67 is flooded near Coldwater
Missouri.
&&
KECThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:45 AM CDT | Areal Flood Advisory | PAH | Ballard, McCracken | 3 hr |
| Aug 14, 4:42 AM CDT | Special Weather Statement | PAH | Caldwell, Calloway, Fulton, Graves, Hickman, Livingston and 3 more | 48 min |
| Aug 14, 5:36 AM CDT | Special Weather Statement | PAH | Christian, Daviess, McLean, Muhlenberg, Todd | 39 min |
| Aug 14, 6:02 AM CDT | Areal Flood Advisory | PAH | Carlisle, Graves, Hickman | 3 hr |
| Aug 13, 7:00 PM CDT | Special Weather Statement | PAH | Wayne | 45 min |
| Aug 13, 7:30 PM CDT | Special Weather Statement | PAH | White | 30 min |
| Aug 13, 7:34 PM CDT | Special Weather Statement | PAH | Hamilton | 26 min |
| Aug 13, 7:45 PM CDT | Special Weather Statement | PAH | Gallatin | 30 min |
| Aug 13, 8:00 PM CDT | Special Weather Statement | PAH | Hamilton | 30 min |
| Aug 13, 8:18 PM CDT | Special Weather Statement | PAH | Saline | 42 min |
| Aug 13, 8:43 PM CDT | Special Weather Statement | PAH | Gallatin | 32 min |
| Aug 14, 12:40 AM CDT | Areal Flood Advisory | PAH | Bollinger, Wayne | 28 min |
| Aug 14, 1:08 AM CDT | Flash Flood Warning | PAH | Bollinger, Wayne | 6 hr |
| Aug 14, 1:34 AM CDT | Special Weather Statement | PAH | Bollinger | 26 min |
| Aug 14, 1:46 AM CDT | Special Weather Statement | PAH | Stoddard | 29 min |
| Aug 14, 2:13 AM CDT | Areal Flood Advisory | PAH | Cape Girardeau, Scott | 3 hr |
| Aug 14, 2:27 AM CDT | Special Weather Statement | PAH | Scott | 33 min |
| Aug 14, 2:53 AM CDT | Flash Flood Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 4 hr |
| Aug 14, 7:09 AM CDT | Areal Flood Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard, Wayne | 3 hr |
| Aug 14, 10:11 AM CDT | River Flood Warning | PAH | Wayne | 23 hr |
Nearby
Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.